MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231412
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: code c19-a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.As the device was not accessible, the product history review (phr) review was the extend of the investigation.No device problem was found per review of these records.H6: code c21-testing of device is still in progress.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, patient underwent an endovascular procedure to treat a zone 9 infrarenal aneurysm utilizing gore® excluder® aaa endoprosthesis and gore® molding & occlusion balloon catheter.Upon proximal deployment of the excluder device (stent graft trunk ipsilateral leg c3), physician turned the knob 90 degrees counter-clockwise wise, pulled the deployment knob, and the deployment string came out, however the graft would not deploy.There were no issues with the pulling of the deployment line.Physician moved the graft around a bit to make sure there was no calcium, and nothing deployed.The proximal end (top portion) feathered open just a few millimeters, not even 20% deployment.Physician tried to recapture the graft by advancing the 16fr sheath, but could not get it passed just distal to the gate.Physician then tried pulling the graft into the sheath, and physician could still not get passed that point.Physician then attempted to continue deployment as graft could not get passed the sheath.Physician deployed the constraining mechanism and nothing happened.Then physician deployed the ipsilateral leg component, and it deployed.So now there was an open ipsilateral-limb, but the rest of the graft is still constrained.Physician pulled and got the nose cone to slit back through the graft, as a means to get the catheter portion out.Physician then advanced a mob balloon up to the proximal end, ballooned it, and everything above the flow divider opened up.Physician then ballooned up by the gate, ballooned it with a lot of force, and balloon ruptured and could not open the section by the gate.Then physician then used an atlas balloon, ballooned the gate successfully, and was able to cannulate the gate, and implanted vbx limbs.An aortic extender was also implanted on the proximal end.Patient tolerated the procedure and there were no patient adverse events.Physician believes there was an additional suture on the constraining sleeve, that was not part of the deployment line.Physician also believes reason mob balloon ruptured was due to amount of pressure that was needed to open the graft up.It was also reported after everything was deployed, the hatch was opened and no lines were there.Physician did not expect it to be, as all the strings were the length you expected it to be, and showed no signs of breakage.No further patient information is available.
 
Additional Manufacturer Narrative
Updated section g3/g4 h6 and h10.Device was returned, and a product evaluation was performed.Product evaluation summary provided the following information: -engineering examined the returned components.The first deployment knob and first deployment line were examined.There was no damage observed and there were no breaks observed along the entire length of the first deployment line.-engineering turned the screw knob on the screw assembly.The screw knob was able to be turned clockwise and counterclockwise, and the guide nut moved in the appropriate respective directions through the entire length of the screw assembly.-engineering examined the imaging evaluation attached to this case in smartsolve.The first image of the imaging evaluation shows that the endoprosthesis appears to be constrained when the first deployment knob was removed.The third image of the imaging evaluation shows that the device was fully deployed following the ballooning procedure by the physician.Based on the findings from this evaluation, the physician¿s observation that ¿the graft would not deploy¿ was confirmed.Based on the findings from this evaluation, the physician¿s observation that ¿physician believes there was an additional suture on the constraining sleeve, that was not part of the deployment line.Physician also believes reason mob balloon ruptured was due to amount of pressure that was needed to open the graft up¿ was not confirmed.Images were also provided and evaluated.The following was reported: ¿ image shows the presence of a partially deployed proximal end of the device.¿ a marker pigtail catheter is present and the delivery catheter with olive is visualized.¿ the next image shows a partial proximal device deployment.¿ there appears to be a balloon catheter in the partially deployed device.¿ there appears to be a deployed gore® excluder® endoprosthesis and an aortic extender.¿ no contrast is visualized outside the implanted devices.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
lillian espinoza
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20011401
Report Number3007284313-2024-03433
Device Sequence Number7258318
Product Code MIH
UDI-Device Identifier00733132622368
UDI-Public00733132622368
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Catalogue NumberRLT231412
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexUnknown
Patient Weight83 KG